Winter Storm, Sebastian
- When
- March 6, 10:00 AM CST to March 7, 8:00 AM CST
- Where
- Sebastian forecast zone
- Reported by
- Emergency Manager
Six to twelve inches of snow fell across Sebastian County.
A strong upper level storm system tracked across western and northern Texas into Louisianna resulting in widespread precipitation across northwestern Arkansas. A swath of heavy snow fell east of a Berryville to Fort Smith to Antlers line with a band of ten to twenty inch snow across southern LeFlore County OK into southern Sebastian County AR.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A strong upper level storm system tracked across western and northern Texas into Louisianna resulting in widespread precipitation across northwestern Arkansas. A swath of heavy snow fell east of a Berryville to Fort Smith to Antlers line with a band of ten to twenty inch snow across southern LeFlore County OK into southern Sebastian County AR.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 6, 3:52 AM CST, 6 hours 8 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
352 AM CST THU MAR 6 2008
.DISCUSSION...
HERE WE GO AGAIN WITH YET ANOTHER INCREDIBLY DIFFICULT WINTER
WEATHER FORECAST.
UPPER LOW CONTINUES TO ORGANIZE AND STRENGTHEN ACROSS THE 4-CORNERS
REGION EARLY THIS MORNING...WITH CURRENT WV IMAGERY SHOWING A STRONG
UPPER JET DIVING DUE S ALONG THE BACKSIDE OF THIS SYSTEM. WHILE THE
REGION REMAINS PRECIPITATION-FREE AT THIS TIME...DEVELOPING PRECIP
OVER W TX WILL QUICKLY STREAK INTO SE OK LATER THIS MORNING AS A
RATHER IMPRESSIVE H3 DOUBLE JET STRUCTURE EVOLVES ACROSS THE
FORECAST AREA.
H85-H7 UPPER LOW WILL CONTINUE TO DEEPEN AS IT TRACKS ACROSS NRN TX
THIS AFTERNOON AND EVENTUALLY INTO SRN AR THIS EVENING. THIS
SYNOPTIC PATTERN IS FAVORABLE FOR A BAND OF HEAVY PRECIPITATION JUST
TO THE N OF THE UPPER LOW TRACK...AND HAVE GENERALLY FOLLOWED HPCS
LEAD WITH AROUND A HALF TO AN INCH OF LIQUID EQUIVALENT
PRECIPITATION ACROSS MOST OF SE OK AND NW AR THROUGH FRIDAY MORNING.
PRECIPITATION MAY BEGIN AS A RAIN/SNOW MIX...BUT EXPECT A
CHANGEOVER TO ALL SNOW BY THIS AFTERNOON. AT THIS TIME...WE/RE
EXPECTING A SWATH OF AROUND 5 TO 8 INCHES OF SNOW (WITH LOCALLY
HIGHER AMOUNTS POSSIBLE) GENERALLY FROM MCINTOSH/PITTSBURG
COUNTIES ENE INTO MUCH OF WCNTRL AR THROUGH FRIDAY MORNING.
HAVE OPTED TO EXTEND THE WINTER STORM WARNING INTO MOST OF NW AR
THROUGH 18Z FRIDAY. FAR SERN OK (NAMELY PUSHMATAHA AND CHOCTAW
COUNTIES) WILL BE IN A WARNING AS WELL...ALTHOUGH THE CHANGEOVER TO
SNOW MAY NOT OCCUR UNTIL THE OVERNIGHT HOURS.
WILL ALSO ISSUE A WINTER WEATHER ADVISORY FOR PARTS OF NE OK INTO
BENTON COUNTY AR. THERE SHOULD BE A RATHER TIGHT GRADIENT ALONG THE
NRN EDGE OF THE PRECIPITATION SHIELD...SO IT/S NOT OUT OF THE
QUESTION THAT THE NRN PERIPHERY OF THE ADVISORY WILL SEE LITTLE OR
NO SNOW. THE DAY SHIFT SHOULD HAVE THE OPPORTUNITY TO INGEST THE 12Z
MODELS/GUIDANCE AND MAKE ADDITIONAL ADJUSTMENTS TO THE
WARNINGS/ADVISORIES AS DEEMED NECESSARY.
UPPER SYSTEM WILL BE EXITING THE REGION BY FRIDAY MORNING...WITH A
RATHER CHILLY ARCTIC AIRMASS SPILLING ACROSS THE AREA. THE
COMBINATION OF THE COLD AIRMASS AND ANY EXISTING SNOWCOVER WILL MAKE
FOR A COLD DAY...WITH TEMPS REMAINING IN THE 30S FOR MOST LOCATIONS.
RETURN FLOW SHOULD DEVELOP LATER IN THE WEEKEND...WITH A GRADUAL
WARMING TREND EXPECTED. KEPT THE REMAINDER OF THE EXTENDED DRY
THROUGH WEDNESDAY...WITH LOW POPS AND A FRONTAL PASSAGE FORECAST FOR
THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 38 27 40 21 / 50 50 20 10
FSM 41 31 38 21 / 70 100 60 10
MLC 37 28 38 16 / 80 90 50 10
BVO 40 26 38 18 / 20 30 20 10
FYV 38 26 35 15 / 60 80 50 10
BYV 39 26 34 16 / 40 70 50 10
MKO 37 28 35 18 / 70 70 40 10
MIO 41 25 35 17 / 20 40 20 10
F10 36 27 37 20 / 80 70 40 10
HHW 40 32 38 24 / 90 100 70 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WARNING FROM NOON THURSDAY TO NOON FRIDAY FOR
OKZ049-OKZ053-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-
OKZ074-OKZ075-OKZ076.
WINTER WEATHER ADVISORY FROM NOON THURSDAY TO NOON FRIDAY FOR
OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067.
AR...WINTER WEATHER ADVISORY FROM NOON THURSDAY TO NOON FRIDAY FOR
ARZ001.
WINTER STORM WARNING FROM NOON THURSDAY TO NOON FRIDAY FOR
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...99
LONG TERM....18HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 608 AM CST THU MAR 6 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 607 AM CST THU MAR 6 2008 ...SIGNIFICANT SNOW EXPECTED TODAY AND TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. HEAVY RAIN. RISK...LIMITED. AREA...FAR SOUTHEAST OKLAHOMA. ONSET...MID MORNING. WINTER WEATHER. SNOW ACCUMULATION. RISK...ELEVATED. AREA...SOUTH OF A LINE FROM OKEMAH TO HUNTSVILLE ONSET...MID MORNING IN SOUTHEAST OKLAHOMA...EARLY AFTERNOON IN WEST CENTRAL AND NORTHWEST ARKANSAS...LATE AFTERNOON FAR SOUTHEAST OKLAHOMA. DISCUSSION... ANOTHER SIGNIFICANT WINTER STORM IS BEARING DOWN ON PORTIONS OF THE AREA THIS MORNING. A LOW PRESSURE SYSTEM CONTINUES TO ORGANIZE AND STRENGTHEN NEAR THE FOUR CORNERS AREA EARLY THIS MORNING...AND THIS SYSTEM IS FORECAST TO TRACK ACROSS NORTH TEXAS TONIGHT AND FRIDAY. PRECIPITATION WILL DEVELOP LATER THIS MORNING ACROSS SOUTHEAST OKLAHOMA AND QUICKLY SPREAD INTO WESTERN ARKANSAS BY AFTERNOON. INITIALLY IT WILL BEGIN IN THE FORM OF RAIN OR A RAIN/SNOW MIX OVER FAR SOUTHEAST OKLAHOMA WITH MOSTLY SNOW ELSEWHERE...WITH ALL AREAS TRANSITIONING TO SNOW BY EVENING. CONDITIONS ARE FAVORABLE FOR HEAVY SNOW TO DEVELOP IN A BAND NORTH OF THE STORM TRACK...WITH SNOWFALL RATES OF ONE TO TWO INCHES PER HOUR POSSIBLE IN THIS HEAVIER BAND. AT THIS TIME...THE MOST FAVORABLE LOCATION FOR THIS TO OCCUR WILL BE ALONG AND NEAR A LINE FROM MCALESTER TO OZARK...WITH TOTAL SNOW ACCUMULATIONS OF 5 TO 8 INCHES EXPECTED. POTENTIAL FOR LOCAL AMOUNTS UP TO 10 INCHES EXISTS WITHIN THIS ZONE AS WELL. SNOW AMOUNTS OF AROUND 4 INCHES ARE POSSIBLE INTO PARTS OF NORTHWEST ARKANSAS AS WELL. FURTHER TO THE NORTH...SNOWFALL AMOUNTS WILL TAPER OFF QUICKLY... WITH AMOUNTS OF 1 TO 3 INCHES POSSIBLE UP TO THE I-44 CORRIDOR. AMOUNTS WILL ALSO BE REDUCED ACROSS FAR SOUTHEAST OKLAHOMA AS THE CHANGE TO SNOW MAY NOT OCCUR UNTIL EVENING. PLEASE REFER TO THE LATEST SUITE OF WINTER WEATHER PRODUCTS...OKCWSWTSA...FOR ADDITIONAL DETAILS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... WINTER WEATHER PREPARATIONS SHOULD BE COMPLETED AS SOON AS POSSIBLE ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ELSEWHERE...LATER FORECASTS SHOULD CONTINUE TO BE MONITORED FOR POSSIBLE CHANGES TO THE EXPECTED STORM TRACK AND SUBSEQUENT CHANGES TO THE SNOW FORECAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...WINTER WEATHER POTENTIAL. SATURDAY THROUGH WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... SNOW WILL END FROM THE WEST FRIDAY MORNING AS THE UPPER LOW MOVES EAST. MUCH COLDER AIR WILL MOVE IN FROM THE NORTH FRIDAY NIGHT AND SATURDAY. DRY AND WARMER WEATHER IS EXPECTED EARLY NEXT WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... MUCH OF THE AREA WILL LIKELY CONTINUE TO EXPERIENCE WINTER STORM RELATED PROBLEMS THROUGH TUESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The national radar mosaic for the moment the first event began.
5 winter storm. Local standard time, as filed.
Six to twelve inches of snow fell across Sebastian County.
Four to five inches of snow fell across southern Crawford County.
Four to six inches of snow fell across Franklin County.
Four to six inches of snow fell across eastern Madison County.
Four to six inches of snow fell across southeastern Carroll County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 88630, 88627, 88629, 88625, 88624.